Anxiety Community
Increase of Sertraline (Zoloft)
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Increase of Sertraline (Zoloft)

I was diagnosed with Anxiety almost six years ago.  It completely came out of the Blue. I was prescirbed 50 mgs of Sertaline and have done well on tthat does for 5.5 years.  And then about 4 weeks ago BAM hit me again like a ton of bricks.  My stress level has changed in the past couple of months so I blame it one that.  My Doctor upped my does to 75 mgs for a week and then I have been on 100mgs for 2.5 weeks now.  Since then I do have more motivation and energy but I still feel edgey....When does it take for the full affect of the medication to take affect?
9 Comments Post a Comment
Blank
4981427_tn?1371674069
I was on Zoloft ofr 15 years.  I would say you should give it a few more weeks just to be sure.  I'm sure it will get better and better as time goes on.. Hang in there!
Blank
784558_tn?1276011429
Every one is unique in how long it take for meds to work fully. Hope that you get free of anxiety. Have you tried CBT? That often helps me to cope with stress ~ If you can't get someone to teach you CBT reading about it may be enough. For me it works, it's worth trying. Good Luck.
Blank
Avatar_f_tn
Every time you up your dose, it is not unusual for the new dose to take as long as the original dose to reach therapeutic levels. So, as nowhopefull said, give it some time. Sertraline is one of the more rapidly acting ADs but ALL of them take time to work. This is just my opinion, but I would definitely give it a few more weeks.

If you are really feeling anxious right now, you may want to discuss with your doctor using a mild, SHORT TERM benzo until the Zoloft kicks in fully. If you use the smallest dose possible and only for a few weeks, there will be no need to taper. Also, if he/she does script you something, try to use it ONLY when the anxiety is really overwhelming.

I know it's hard to wait for a med to kick in, but you've had great success with the Zoloft and no reason to think you won't at the new dose level.
I hope you begin to feel your old self soon.
Peace
Greenlydia
Blank
5467587_tn?1370012147
Thank you so much for your feed back! It means so much!  It stinks how Anxiety can creep in!  I feel better and have more motivation and energy then I did a couple of weeks ago so I see that as a good sign.  I have also started running again.  I just want to feel like myself again!  Thanks again!!  I would never wish this on anyone but I feel bad that I am not the only one that suffers from this!  Its good to know that there are other people who have this as well!
Blank
5467587_tn?1370012147
I haven't tried CBT but I have been thinking about it!  Where can I read about it?
Blank
480448_tn?1403547723
I agree that you need to give the new dose more time to work.  While dosage increases tend to yield noticeable results a little quicker than when you initially start an antidepressant, it still can take up to 4-6 weeks before you can get a more accurate picture of how you will feel.  The increase in anxiety is also a common side efffect.  A temporary course of an anti-anxiety med, like Ativan, or Xanax may help to manage that side effect for you.

CBT is a wonderful form of therapy for anxiety.  It combines the more traditional "talk therapy" with more hands on approaches geared towards teaching people how to change that anxious way of thinking...the "what if" kind of thinking that anxious people often get stuck on.  It's a way to modify behaviors and thought processes that are troublesome for the anxiety sufferer.

Read more here:
http://en.wikipedia.org/wiki/Cognitive_behavioral_therapy

If you can find a therapist well versed in CBT...I think you will greatly benefit.  It's also great that you quickly recognized that your anxiety was increasing, and right away started seeking help.  You are being proactive and making some changes that will help.  

Even though you may have more stress in your life that triggered the increased anxiety, for someone with an anxiety disorder, the reaction to the stress is usually severe...as we have a hard time not just automatically going into panic mode.  When we FEEL anxiety, we let it get the best of us, versus someone without chronic anxiety, who would recognize it as part of life stressor's, and not feed into it more.

Part of managing anxiety long term is the ability to recgonize when we're having more issues with anxiety...and reemploying our coping mechanisms, and adding more coping techniques to our arsenal if necessary.

Very best to you, hope you're feeling better soon...update us when you can.  We're here for you...we know how bad it stinks!  
Blank
Avatar_m_tn
Has the drug stopped working, or do you have something, as you mentioned, that is genuinely stressful going on?  The drug at any dose won't cure you of the underlying way of thinking, though it can help calm how you feel, so I hope you're giving therapy a shot because there will always be stressful events in life that a drug won't be able to handle if you haven't learned to think of them differently.  I know therapy doesn't work all that well for most of us, but don't give up on it.  I had a similar experience with imipramine, which was helping.  I'd given up on therapy after several fruitless years, but my biggest trigger occurred and the drug immediately quit working at all.  I hadn't used the time the drug was working to continue to seek a fix.  There's no guarantee I would have found that fix in therapy, but if I had I'd be a lot better off today than I am.  Good luck.
Blank
Avatar_m_tn
Let me add, this doesn't mean the increased dose won't work.  I assume it will, as this med works for you.  Just saying, the drug isn't the end of the treatment, it's just the beginning.
Blank
5467587_tn?1370012147
I have now been at 100 mgs for 3 weeks and 2 days and it seems to be helping.  I have been feeling a lot better for the last couple of days.  I hope it stays. Morning is still a little anxious and I have small bouts throughout the day but overall doing better!  So sticking it out was the right thing to do.  Anxiety stinks!  Thanks for the support!
Blank
Post a Comment
To
Recent Activity
480448_tn?1403547723
Blank
nursegirl6572 commented on tha godhead
22 mins ago
535089_tn?1400677119
Blank
Mollyrae commented on Why You Might Have A ...
1 hr ago
Avatar_f_tn
Blank
MinnesotaNate commented on Why You Might Have A ...
5 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN
Anxiety Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN